Everyone has different requirement for medication based on their individual situation, and it is important to defer this decision to your physician and follow their prescription. The following information is to give you an idea of the gabapentin dosage that is common so that you can be a more informed patient. Work with your doctor to determine the correct Neurontin dosage that is right for your situation and don’t alter the amount that you are taking without their guidance. Accidental gabapentin overdose can be avoided by following the prescribed dosage and keeping yourself educated on your own daily Neurontin dosage limit.
The total gabapentin dosage that you take daily will be determined by the strength of the tablets and the total number of doses that you are consuming over the course of a day. Your physician will often start you on a Neurontin dosage that is lower than what is required so that they can slowly tune it into the range that is required for maximum efficiency.
Gabapentin Dosage for Epilepsy
For most adults, and teenagers over the age of 12, the starting Neurontin dosage for epilepsy is around 900 mg per day, broken into three 300 mg dosages throughout the day. The normal upper limit for a daily gabapentin dosage is around 1800 mg. While dosages in children are determined by weight, it is best to follow the direction, at all times, of your physician and discuss the options surrounding increasing or decreasing the Neurontin dosage amount.
Missed Neurontin Dosage
When you miss a dosage time, it is advised to take your gabapentin dosage as soon as you remember, unless the next scheduled dose is within 6 hours. If this is the case, just skip that dosage time and resume your normal schedule. If you miss more than one Neurontin dosage it is important to contact your physician for further instructions and not to take more any the prescribed amount at any one time.
If you believe that you or someone that you know has taken more than the gabapentin overdose amount or are showing any of the following signs it is important to seek medical attention. When combined with alcohol the gabapentin overdose symptoms can become exacerbated and most noticeable. These signs of gabapentin overdose include: severe dizziness; trouble speaking; difficulty breathing; blurred vision; uncontrollable limbs; diarrhea; and heart attack. The common treatment for gabapentin overdose includes pumping the stomach, hemodialysis, and intravenous fluids. Taking the preventative action to seek medical attention, even if the overdose is just suspected is always the safest option.